My Westie, Harriet, has been on prednisone for skin problems since she was just over a year old -- she'll be eight in June. Lately, she has been very lethargic and, just in the last couple of weeks, she has begun to pee in the house during the night. She's also very thirsty all the time and, if I let her, will down most of a bowl of water all at once -- and then throw up.
I googled the symptoms and they all add up to iatrogenic Cushings syndrome -- the kind that is medication induced. I'm going to make an appointment with the vet tomorrow to have her checked out. In the meantime, I've cut back on the prednisone to a 1/2 tablet every other day (she has been taking a 1/2 tablet every day for about a year after a series of stubborn ear infections).
I know some of you have experience with Cushings but have any of you dealt with the medication-induced kind? Will it really resolve itself once she's weaned off the prednisone, as the stuff I've read on the internet seems to suggest? I'm worried that, if I take her off the prednisone, her skin condition is going to become unbearable for her and I don't think there's any alternative medicine that will work (we've tried Benadryl but it didn't help the underlying allergies that trigger her skin problems).